MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120410
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l13065) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an intracranial aneurysm, the physician could not advance the 4mm x 10cm galaxy g3 xsft coil (glx120410 / l13065) through the sl-10® microcatheter (stryker) to the target site.The resistance was felt at the shaft / distal tip during the attempt to delivery the coil to the target position.The coil and the microcatheter were removed from the patient as a system; the coil did not exit the microcatheter and did not reach the target site.Adequate and continuous flush was maintained through the microcatheter.It was not known if the coil or the coil delivery system was damage due to the resistance encountered during the attempt to advance toward the target site as the coil was still inside the microcatheter.It was reported that there was visual damage to the microcatheter.There was no report of any patient adverse event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to report that there were multipled attempts made to obtain the product for analysis were unsuccessful.If product is returned or information provided at a later date, the file will be updated accordingly.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an intracranial aneurysm, the physician could not advance the 4mm x 10cm galaxy g3 xsft coil (glx120410 / l13065) through the sl-10® microcatheter (stryker) to the target site.The resistance was felt at the shaft / distal tip during the attempt to deliver the coil to the target position.The coil and the microcatheter were removed from the patient as a system; the coil did not exit the microcatheter and did not reach the target site.Adequate and continuous flush was maintained through the microcatheter.It was not known if the coil or the coil delivery system was damage due to the resistance encountered during the attempt to advance toward the target site as the coil was still inside the microcatheter.It was reported that there was visual damage to the microcatheter.Additional information was received regarding the visual damage observed on the sl-10 microcatheter.The damage appeared to be ¿ribbed waviness¿ in the catheter.It was reported that this appears to be the result of possibly stretching or kinking and could definitely be the cause of the reported resistance felt during the attempt to deliver the coil to the target position.It was further reported that further information on how this observed damage on the microcatheter occurred could not be obtained.There was no report of any patient adverse event.The device has not been returned for analysis and therefore, no further investigation can be performed at this time.As a result, we are closing this investigation.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.A review of manufacturing documentation associated with this lot (l13065) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.With the information provide but without the product complaint device and concomitant microcatheter available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4, g.7, h.2, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 07 january 2020.[additional information]: the healthcare professional reported that during the coil embolization procedure targeting an intracranial aneurysm, the physician could not advance the 4mm x 10cm galaxy g3 xsft coil (glx120410 / l13065) through the sl-10® microcatheter (stryker) to the target site.The resistance was felt at the shaft / distal tip during the attempt to deliver the coil to the target position.The coil and the microcatheter were removed from the patient as a system; the coil did not exit the microcatheter and did not reach the target site.Adequate and continuous flush was maintained through the microcatheter.It was not known if the coil or the coil delivery system was damage due to the resistance encountered during the attempt to advance toward the target site as the coil was still inside the microcatheter.It was reported that there was visual damage to the microcatheter.Additional information was received regarding the visual damage observed on the sl-10 microcatheter.The damage appeared to be ¿ribbed waviness¿ in the catheter.It was reported that this appears to be the result of possibly stretching or kinking and could definitely be the cause of the reported resistance felt during the attempt to deliver the coil to the target position.It was further reported that further information on how this observed damage on the microcatheter occurred could not be obtained.There was no report of any patient adverse event.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 4MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9413789
Report Number3008114965-2019-01271
Device Sequence Number3999694
Product Code KRD
UDI-Device Identifier10886704077718
UDI-Public10886704077718
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberGLX120410
Device Lot NumberL13065
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer01/07/2020
01/13/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/07/2020
01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER).